Alert archive / Texas / River Flood Warnings in 2011

River Flood Warning 1, NWS Lubbock, TX

October 8, 2011Stonewall County, Texas

NWS Lubbock, TX issued this river flood warning at Oct 8, 2011, 6:56 PM CDT for Stonewall County, Texas. It took effect at Oct 8, 2011, 7:09 PM CDT. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Oct 8, 2011, 6:56 PM CDT (23:56 UTC)
In effect from
Oct 8, 2011, 7:09 PM CDT
Expired
Oct 9, 2011, 9:36 AM CDT
In force
14 hr
Issued by
NWS Lubbock, TX
Flood severity
Minor

County Stonewall County, TX

The radar

The Dyess AFB radar (KDYX), 117 km from the middle of the area, began a volume at 23:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Brazos River at Aspermont 10S (AMTT2). The gauge peaked at 7.95 ft at Oct 9, 2011, 2:00 PM CDT.

actionminormoderate10203010/0810/0910/10
Action stage
19 ft
Minor stage
21 ft
Moderate stage
35 ft
Major stage
37 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08080500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

059 
WGUS44 KLUB 082356
FLWLUB
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE LUBBOCK, TX
656 PM CDT SAT OCT 8 2011

...THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A FLOOD WARNING
FOR THE FOLLOWING RIVERS IN TEXAS... 

  DOUBLE MOUNTAIN FORK BRAZOS NEAR ASPERMONT 10S AFFECTING STONEWALL 
  COUNTY

PERSISTENT MODERATE RAIN TODAY HAS RESULTED IN RAINFALL TOTALS AT OR SLIGHTLY ABOVE 2 INCHES ACROSS THE SOUTHEAST ROLLING PLAINS AS OF 6:30 PM. RUNOFF FROM THIS RAINFALL HAS CAUSED THE DOUBLE MOUNTAIN FORK BRAZOS NEAR ASPERMONT 10S TO RISE FROM AROUND 4 FEET TO 5.5 FEET AS OF 6:15 PM. THE RIVER IS FORECAST TO CONTINUE TO RISE AND PEAK AT 8.5 FEET AT 1 AM SUNDAY MORNING...A HALF FOOT ABOVE THE FLOOD STAGE OF 8.0 FEET...BEFORE FALLING BACK BELOW FLOOD STAGE SUNDAY MORNING. MINOR LOWLAND FLOODING WILL OCCUR ALONG THE NORTH BANK OF THE RIVER AT THIS LEVEL. ADDITIONAL RAINFALL...AS MUCH AS A COUPLE INCHES...COULD FALL TONIGHT INTO SUNDAY MORNING...AND MAY RESULT IN UPWARD ADJUSTMENTS TO THE FORECAST FLOOD STAGE. DRIER CONDITIONS ARE ANTICIPATED BY SUNDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR GRAPHICAL HYDROLOGICAL INFORMATION...PLEASE GO TO OUR LOCAL 
WEBPAGE LOCATED AT WWW.WEATHER.GOV/LUBBOCK. SELECT RIVERS AND LAKES 
AHPS UNDER CURRENT CONDITIONS.

A FOLLOWUP PRODUCT WILL BE ISSUED LATER TONIGHT OR SUNDAY MORNING.


&&

TXC433-091156-
/O.NEW.KLUB.FL.W.0001.111009T0240Z-111009T1500Z/
/AMTT2.1.ER.111009T0240Z.111009T0600Z.111009T0900Z.NO/
656 PM CDT SAT OCT 8 2011

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A 

* FLOOD WARNING FOR 
  THE DOUBLE MOUNTAIN FORK BRAZOS NEAR ASPERMONT 10S.
* FROM THIS EVENING TO SUNDAY MORNING...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT  6:15 PM SATURDAY THE STAGE WAS 5.5 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 8.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY TONIGHT AND CONTINUE TO RISE 
  TO NEAR 8.5 FEET BY AFTER MIDNIGHT TONIGHT. THE RIVER WILL FALL 
  BELOW FLOOD STAGE BY EARLY TOMORROW.
* IMPACT...AT 8.0 FEET...MINOR LOWLAND FLOODING OCCURS ALONG THE NORTH
  BANK.  NO DAMAGE IS EXPECTED.  

$$
2 follow-up statements
239 
WGUS44 KLUB 090009 CCA
FLWLUB

BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE LUBBOCK, TX
709 PM CDT SAT OCT 8 2011

...THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A FLOOD WARNING
FOR THE FOLLOWING RIVERS IN TEXAS... 

  DOUBLE MOUNTAIN FORK BRAZOS NEAR ASPERMONT 10S AFFECTING STONEWALL 
  COUNTY

PERSISTENT MODERATE RAIN TODAY HAS RESULTED IN RAINFALL TOTALS AT OR 
SLIGHTLY ABOVE 2 INCHES ACROSS THE SOUTHEAST ROLLING PLAINS AS OF 
6:30 PM. RUNOFF FROM THIS RAINFALL HAS CAUSED THE DOUBLE MOUNTAIN 
FORK BRAZOS NEAR ASPERMONT 10S TO RISE FROM AROUND 4 FEET TO 5.5 
FEET AS OF 6:15 PM. THE RIVER IS FORECAST TO CONTINUE TO RISE AND 
PEAK AT 8.5 FEET AT 1 AM SUNDAY MORNING...A HALF FOOT ABOVE THE 
FLOOD STAGE OF 8.0 FEET...BEFORE FALLING BACK BELOW FLOOD STAGE 
SUNDAY MORNING. MINOR LOWLAND FLOODING WILL OCCUR ALONG THE NORTH 
BANK OF THE RIVER AT THIS LEVEL. ADDITIONAL RAINFALL...AS MUCH AS A 
COUPLE INCHES...COULD FALL TONIGHT INTO SUNDAY MORNING...AND MAY 
RESULT IN UPWARD ADJUSTMENTS TO THE FORECAST FLOOD STAGE. DRIER 
CONDITIONS ARE ANTICIPATED BY SUNDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR GRAPHICAL HYDROLOGICAL INFORMATION...PLEASE GO TO OUR LOCAL 
WEBPAGE LOCATED AT WWW.WEATHER.GOV/LUBBOCK. SELECT RIVERS AND LAKES 
AHPS UNDER CURRENT CONDITIONS.

A FOLLOWUP PRODUCT WILL BE ISSUED LATER TONIGHT OR SUNDAY MORNING.

&&

TXC433-091156-
/O.NEW.KLUB.FL.W.0001.111009T0009Z-111009T1500Z/
/AMTT2.1.ER.111009T0240Z.111009T0600Z.111009T0900Z.NO/
709 PM CDT SAT OCT 8 2011

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A 

* FLOOD WARNING FOR 
  THE DOUBLE MOUNTAIN FORK BRAZOS NEAR ASPERMONT 10S.
* FROM THIS EVENING TO SUNDAY MORNING...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT 6:15 PM SATURDAY THE STAGE WAS 5.5 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 8.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY TONIGHT AND CONTINUE TO RISE 
  TO NEAR 8.5 FEET BY AFTER MIDNIGHT TONIGHT. THE RIVER WILL FALL 
  BELOW FLOOD STAGE BY EARLY TOMORROW.
* IMPACT...AT 8.0 FEET...MINOR LOWLAND FLOODING OCCURS ALONG THE     
  NORTH BANK. NO DAMAGE IS EXPECTED.  

$$
888 
WGUS84 KLUB 091436
FLSLUB
FLOOD STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK, TX
936 AM CDT SUN OCT 9 2011

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
TEXAS...
 
  DOUBLE MOUNTAIN FORK BRAZOS NEAR ASPERMONT 10S AFFECTING STONEWALL
  COUNTY

...A BRIEF CREST APPROACHING FLOOD STAGE IS LIKELY LATE TODAY...

THE DOUBLE MOUNTAIN FORK OF THE BRAZOS RIVER WILL CONTINUE TO RISE 
TODAY...BUT IS EXPECTED TO CREST JUST BELOW FLOOD STAGE EARLY THIS
EVENING. NO ADDITIONAL HEAVY RAINFALL IS EXPECTED...SO THE THREAT OF
RIVER LEVELS RISING APPRECIABLY ABOVE FLOOD STAGE HAS DIMINISHED. THE 
RIVER WILL THEN QUICKLY RECEDE TO BELOW 6 FEET BY SUNRISE MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR GRAPHICAL HYDROLOGICAL INFORMATION...PLEASE GO TO OUR LOCAL 
WEBPAGE LOCATED AT WWW.WEATHER.GOV/LUBBOCK. SELECT RIVERS AND LAKES 
AHPS UNDER CURRENT CONDITIONS.

A FOLLOWUP PRODUCT WILL BE ISSUED LATER TODAY OR TONIGHT.

&&

TXC433-091506-
/O.CAN.KLUB.FL.W.0001.000000T0000Z-111009T1500Z/
/AMTT2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
936 AM CDT SUN OCT 9 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE DOUBLE MOUNTAIN FORK BRAZOS NEAR ASPERMONT 10S.
* AT  8:15 AM SUNDAY THE STAGE WAS 6.8 FEET. 
* FLOOD STAGE IS 8.0 FEET. 
* FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 7.9 FEET THIS 
  EVENING.
* IMPACT...AT 8.0 FEET...MINOR LOWLAND FLOODING OCCURS ALONG THE NORTH
  BANK.  NO DAMAGE IS EXPECTED.  

&&
BELOW ARE THE LATEST RIVER STAGES AND CREST FORECASTS:
                     FLOOD  ---OBSERVED---   ---FORECAST-(FEET)-----
                     STAGE      STAGE        TUE  MON  MON
LOCATION            (FEET)     (FEET)        7PM  7AM  7PM

DOUBLE MOUNTAIN FORK BRAZOS
 ASPERMONT 10S         8        6.8          7.9  5.8  4.0

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this river flood warning went out at Oct 8, 6:44 PM CDT, 12 minutes earlier.

Area forecast discussion, Oct 8, 6:44 PM CDT, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
644 PM CDT SAT OCT 8 2011

.AVIATION...
FLIGHT CONDITIONS ARE EXPECTED TO DETERIORATE THIS EVENING AS MOIST
EASTERLY FLOW PROMOTES THE DEVELOPMENT LOW STRATUS...AREAS OF FOG
AND SOME -TSRA ACTIVITY. KCDS HAS ALREADY BEEN FLIRTING WITH
CEILINGS UNDER 1K FT AND WE EXPECT THIS TO SPREAD WEST TO KLBB
AROUND 4 OR 5 Z. IFR/LIFR CONDITIONS LIKELY TO CONTINUE MOST OF
THE OVERNIGHT HOURS...WHILE PERIODIC SHOWER ACTIVITY MAY
TEMPORARILY IMPROVE VSBYS AND/OR CEILINGS. CEILINGS WILL GRADUALLY
LIFT SUN MORNING WITH A RETURN TO VFR CONDITIONS POSSIBLE BY 16 Z.

&&

.PREV DISCUSSION... /ISSUED 327 PM CDT SAT OCT 8 2011/

SHORT TERM...
BROAD SHIELD OF MOSTLY STRATIFORM RAIN STILL OCCUPIED THE EASTERN
ROLLING PLAINS LATE THIS AFTERNOON WITH DEEP CONVECTION HAVING
EXITED TO THE SOUTH AND EAST. THIS HAS SPARED OUR EASTERN ZONES
FROM RECEIVING ADDITIONAL HEAVY RAINFALL RATES THAT FELL EARLIER
TODAY. RECENT OBSERVED HOURLY RATES OF A FEW TENTHS OF AN INCH ARE
WELL SHORT OF FLOODING CONCERNS...BUT SOME MINOR/LOCALIZED FLOODING
IS STILL POSSIBLE AS THIS RAIN BAND CONTINUES TRAINING NORTH IN THE
COMING HOURS BEFORE TRANSLATING EAST OF OUR DOMAIN BY 00Z. WITH THE
PRIMARY UPPER LOW HAVING TRACKED OVER EASTERN CO INSTEAD OF
REMAINING NEAR THE FOUR CORNERS...MID-LEVEL DRYING SLOTTING HAS
OCCUPIED MORE OF THE SOUTH PLAINS ULTIMATELY HURTING CHANCES FOR A
SECOND BENEFICIAL ROUND OF PRECIP TONIGHT WHEN A DISTANT SOUTHERN
VORT LOBE LIFTS OUT OF SOUTHERN NEW MEXICO. AT THE VERY LEAST THIS
VORT MAX WILL SERVE TO TUG THE WEAK PACIFIC FRONT BACK WEST TONIGHT
ALLOWING GREATER LL MOISTURE TO INFILTRATE THE SOUTH PLAINS AHEAD OF
ANOTHER COLD FRONT CURRENTLY EXITING SOUTHEAST COLORADO. THIS LATTER
FRONT ALONG WITH THE APPROACHING VORT LOBE SHOULD GIVE RISE TO SOME
SHOWERS AND A FEW STORMS ON THE CAPROCK LATE TONIGHT AND EARLY
SUNDAY BEFORE SPREADING INTO THE ROLLING PLAINS...BUT BELIEF IS THAT
EVEN LESS CAPE THIS GO-AROUND AND REDUCED PWATS WILL LIMIT HEAVY QPF
TOTALS. NO CHANGE THEREFORE TO THE PREVIOUS SHIFT/S DECISION NOT TO
HOIST A FLASH FLOOD WATCH OFF THE CAPROCK.

LONG TERM...
NO MEANINGFUL CHANGES IN THE LONG TERM. WILL MAINTAIN A DRY FORECAST.

MODEL TRENDS APPEAR MORE PROGRESSIVE AT THE BEGINNING OF THE LONG
TERM PERIOD...WITH RAIN CHANCES ASSOCIATED WITH THE CURRENT SYSTEM
QUICKLY DIMINISHING FROM WEST TO EAST BY 00-06Z MONDAY. SOLUTIONS
CONTINUE TO SHOW A PROGRESSIVE/OPEN SHORTWAVE TROUGH TRANSLATING
OVER WEST TEXAS/SOUTHERN PLAINS TUESDAY. WHILE NWP AGREES ON THE
PASSAGE OF THIS FEATURE...THE GFS REMAINS THE LONE SOLUTION
GENERATING PRECIPITATION GIVEN THE LOSS OF PREVIOUS SIGNALS IN OTHER
MODELS WITH CURRENT RUNS. THUS WILL CONTINUE TO PASS ON THE
INTRODUCTION OF POPS PENDING LATER SOLUTION AGREEMENT/CONSISTENCY.
THE PASSAGE OF THIS MID WEEK SYSTEM CONTINUES TO SUPPORT A DRY FROPA
WEDNESDAY.

OTHERWISE NORTHWESTERLY FLOW ALOFT WILL PERSIST THROUGH THE
REMAINDER OF THE WORK WEEK AS A MID/UPPER LEVEL RIDGE AMPLIFIES OVER
THE WEST. THIS RIDGE WILL BLOCK THE NORTHEASTWARD ADVECTION OF
EASTERN PACIFIC MOISTURE ASSOCIATED WITH CYCLONES THROUGH THE NEXT
WEEK...BUT TRENDS INDICATING AN EASTWARD DISPLACEMENT OF THE RIDGE
THEREAFTER WILL NEED TO BE MONITORED.

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        41  66  42  74  46 /  20  10  10   0  10
TULIA         45  65  45  74  49 /  30  20  10   0  10
PLAINVIEW     49  66  46  74  50 /  40  20  10  10  10
LEVELLAND     48  67  47  75  51 /  30  20  10  10  10
LUBBOCK       50  67  49  75  55 /  50  30  10  10  10
DENVER CITY   49  69  49  75  53 /  30  20  10  10  10
BROWNFIELD    52  67  49  75  53 /  40  30  10  10  10
CHILDRESS     58  67  51  77  56 /  80  70  20  10  10
SPUR          56  69  50  76  55 /  80  70  20  10  10
ASPERMONT     58  70  53  77  57 /  80  70  20  10  10

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

33
Hazardous weather outlook, Oct 8, 2:46 PM CDT, 4 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
246 PM CDT SAT OCT 8 2011

TXZ021>044-092000-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
246 PM CDT SAT OCT 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

FLOODING

LOCALLY HEAVY RAINFALL WILL BE POSSIBLE OVERNIGHT WITH THE
REDEVELOPMENT OF SCATTERED TO NUMEROUS THUNDERSTORMS...MAINLY
AFTER MIDNIGHT OVER THE ROLLING PLAINS. A LOW THREAT OF FLASH
FLOODING OR LOCALIZED FLOODING WILL EXIST.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A LOW THREAT OF HEAVY RAINFALL AND LOCALIZED FLASH FLOODING OR
FLOODING WILL EXIST EARLY SUNDAY...GENERALLY OVER THE ROLLING
PLAINS.

.SPOTTER INFORMATION STATEMENT...

RAINFALL AND FLOODING REPORTS SHOULD BE RELAYED TO THE NATIONAL
WEATHER SERVICE OFFICE IN LUBBOCK.

Nearby

River Flood Warnings in Texas, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.